I still suffer with anxiety that hit me about a month and a half after dx. It hit me pretty hard for about 8 months before just being an annoying part of my life that comes and goes. I notice that, aside from having moments of anxiety, whether mild or heavy, even normal stress stresses me out more than it ever did. For example, I got pretty stressed at the end of the day Monday (I had to step in to help finish a sales proposal that I did not work on), and it was like my whole body was shot the whole evening and yesterday. I never had such a low tolerance to anxiety and stress before dx or, more importantly, TKIs. I have learned to control anxiety taking me over, but it still comes.
I mentioned to my onc a couple of weeks ago that I felt like the medicine made me less tolerant to stress and anxiety and he didn't seem like that was far fetched. In fact, he completed my sentence before I did and used the word "ancy".
I'm wondering if it is actually possible that the TKIs can affect certain of us in this way apart from standard anxiety after dx. We do know that TKIs affect the way that certain nutrients and minerals are absorbed, such as magnesium. I have noticed a difference when I supplement or eat magnesium-rich foods that I am calmer--as that is what magnesium helps do in the body. Potassium and magnesium also help with the TKI cramps, etc.
That said, I wonder about amino acids and if TKIs can affect absorption. Amino acids are important for health obviously and some of them especially for neurological health, recovering from stress, anxiety, etc.
I have been considering trying to supplement with tryptophan (a natural amino acid) and GABA, which is made in the brain from an amino acid that occurs naturally. For some reason though, I seem to recall that these two were a no-no with TKIs. But then again, I was on Ativan for a brief stint, and maybe that is the interaction that I'm worried about, as they would increase each others' effects. Basically I don't think there would be an interaction with the TKIs, but I'm not sure.
Any thoughts or advice? Thanks!